"Allergic reaction"

About: Derriford Hospital

(as a relative),

Routine steroid injection for my brother in his shoulder.

Warned staff before onset that he was allergic to iodine. Previous contact put him in intensive care. Hospital notes confirm allergic to iodine. Unfortunately staff said the information wasn't on his computer notes and it was a small amount and it would be ok.

RESULT

anaphylactic shock

Crash team were called

Emergency medical team called

Ended up in resuscitation and then accident and emergency

Spent 3 days in hospital

The crash team and emergency medical team were good.

What could be improved is having the correct medical notes which can be life saving.

Do you have a similar story to tell? Tell your story & make a difference ››

Responses

Response from Plymouth Hospitals NHS Trust

Would be kind enough to contact PALS (Patient Advice and Liaison Service) Team on 01752 439884 or email plh-tr.PALS@nhs.net.

The PALS team will require additional information from you regarding your relative to ensure they can liaise with the correct department to ensure a full investigate can be completed.

Best wishes

Jemma

Patient Experience Support Manager

  • 002 thinks this response is helpful
    {{helpful-1}} of {{totalOthers()}} other people think so too

Update posted by 002 (a relative)

Thank you Jemma. Have contacted PALS and will follow up with them. If only to improve patients safety